Discussions By Condition: Medical Stories

Brain twitches?

Posted In: Medical Stories 7 Replies
  • Posted By: Anonymous
  • April 8, 2007
  • 04:35 PM

I have been taking ant-depressants for 5 years. I am trying to reduce my dependence on Effexor, but I have troublesome and freightening brain symptoms that just last a second, but occur often, whenever I skip a day of this drug. I am afraid to tell my doctor, because I do not want to reduce the dosage and experience this anymore.

Reply Flag this Discussion

7 Replies:

  • Tell your doctor!
    Anonymous 42,789 Replies Flag this Response
  • I took effexor for 8 years and I would decide I did'nt want to take them anymore I would get dizzy nauseas and crabby I went to my doctor and ask her to put me on something different she put me on lexapro and after switching for about a week I was able to stop taking them with no bad withdrawel (I was taking 150mg effexor)Go see your doctor!
    Anonymous 42,789 Replies Flag this Response
  • Withdrawal from Effexor is awful.........go see your doc don't do it alone.
    Anonymous 42,789 Replies Flag this Response
  • I was taking one of the highest doses Ive ever known anyone to take (even when I was thin) 300 mg effexor. The side effects are normal (but very frightening I know)and as you increase or decrease your doses you will experience these wierd and strange effects on your brain. Remember this stuff works on the brain so when you reduce you are taking it away. The brain (and everyone is different) will react.We called them brain zingers. A dizzy bizarre feeling which is impossible to explain to anyone not on antidepressants, other strange sensations- Like your eyes cant catch up to what your seeing. I was lucky enough to have a dr. who explained so much to me about the drugs I was taking.Make sure to share all your experiences with your dr. , dont worry too much about the wierd stuff these are potent brain drugs so you WILL have symptoms and side effects to go along with them.Just try and be as sure as possible that this is what you need and want. Coming down off these meds is a very difficult time.I prepared myself and my life around it. If I knew I was stepping down a dose I planned to stay home that day or even days . I made sure I didnt have to drive and that someone could help with my children (husband/boyfriend whatever). It was almost like a complete DETOX. I would wake up and feel like I was drunk. Could hardly stay awake or even move my body. This stuff is strong stuff so just prepare.I finally got off every one and now I am a bit edgey, its time to learn to cope with "feelings" again. But the hard withdrawl days are over.So whether youre stepping down a dose or going off completely. Do it slowly and prepare so you're not forced to deal with normal stressors in life that could make it more difficult. Take care of you and this will pass too.Hang in there! Its normal.
    Anonymous 42,789 Replies Flag this Response
  • Have you spoken with your doctor about withdrawing from the medicine? Chances are you haven't, and that you're not tapering off the dosage correctly. How much do you take a day? How many times? How many pills? You can't just skip a day and call that tapering off because it's exactly what causes wthdrawl symptoms. What you need to do is tell your doctor immediately. If you only take one pill a day, they will probably have to give you a decreased dosage. If you take multiple pills a day, they will probably have you decrease the number of pills over a series of *weeks*. You've been on this medication for 5 years now and your brain is quite accustomed to the dosage- you can't just decide to stop without a doctor giving you instructions because it's dangerous. There are way more side effects than just the brain related ones, many psychological medications can have withdrawl effects such as seizures, tremors, fever, dizziness, etc. Don't feel stupid for what you did, but know that the body can not instantly revert to normal after prolonged use of certain classes of drugs. You need to speak to your doctor about it.
    Anonymous 42,789 Replies Flag this Response
  • Hi all, i have had "brain zingers" since i was about 32 yrs old. I am now 46.i swear to god i can hear an electrical zap in my brain as well as a throbbing that feels almost like a sleeping limb...but in my brain. These things wake me up in the middle of the night. It will happen, and i become aware enough to recognize that i just had one and then i fall back to sleep. They happen during the day as well....just not as often. Funny thing is.....it is getting worse with time and seems to be significantly triggered by caffiene...so i tend to avoid caffeinated beverages and chocolate. (ugh) i am still on meds and have been so for the most part, over the course of 21 yrs. Doctors look at me like i am making this up or that i am just plain nuts, like they have never had anyone else complain about this particular symptom.. My newest psychiatrist believes it to be some kind of seizure.whatever it is...it's getting worse and there are other symptoms that have gotten worse as well.(my focus and concentration, mood, etc,) and the meds are less and less effective. I am starting to believe its a long term side effect of the newer anti depressants (my first was prozac among many others). I am sorry to hear others are suffering from this similar symptom, but extremely happy that i am not the only one.
    Anonymous 42,789 Replies
    • September 21, 2009
    • 11:31 PM
    • 0
    Flag this Response
  • I have been searching the web for about an hour. I have been on several different anti-depressants for about 5 years now. I was on Zoloft 150 mg for about the last six months. The doctors keep going back and forth between bi-polar and anxiety. I believe I have become worse since I been on medication. I decided to stop. I started a month ago. I went from 150 for a week. 100 for a week and 50 for a week. I have felt these brain twitches before in my life and it freak me out. Since I been off meds its is crazy. On the way home from work today, I was stressed out and it started up. It's been 2 hours now and I'm just starting to feel better. I was crying because I thought I was really going crazy. After reading all these posts I feel so much better. I have a Dr's appointment on Friday and I will be discussing this with him. LMAO MY BOYFRIEND THOUGHT I WAS NUTS WHEN I TOLD HIM MY BRAIN WAS TWITCHING KINDA LIKE YOUR EYES DOES SOMETIMES
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?